초록접수[미리보기]

21KF-035
Cefazolin induced thrombocytopenia in a patient with postherpetic neuralgia
HwaSong Jong
Department of Anesthesiology and Pain Medicine,  Chosun University College of Medicine, Gwang ju, Republic of Korea
Drug-induced thrombocytopenia is a common clinical condition in hospitalized patients and can be led to fatal bleeding complications. Numerous medications are known to cause thrombocytopenia. Diagnosis of thrombocytopenia is often delayed by another potential diagnosis like infection, heparin exposure, and immunologic disorders. Drug-induced thrombocytopenia can be developed due to two reasons, mainly: immune-mediated (increased destruction of platelets) or bone marrow suppression (reduced formation of platelets). Cefazolin, a first-generation cephalosporin, is a commonly used antibiotic for the prophylaxis of surgical or procedural site infection and has known to cause thrombocytopenia. We present a case of an 83-year-old woman with postherpetic neuralgia who experienced acute thrombocytopenia after the administration of cefazolin.